Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Blacksburg, VA

January 1, 2007Yadkin County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 1, 2007, 1:12 AM EST for Yadkin County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2007, 1:12 AM EST (06:12 UTC)
Expired
Jan 1, 2007, 1:51 AM EST
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 010611
SVRRNK
NCC197-010715-
/O.NEW.KRNK.SV.W.0001.070101T0612Z-070101T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 AM EST MON JAN 1 2007

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 215 AM EST

* AT 111 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BUCK SHOALS...OR ABOUT 9
  MILES SOUTHWEST OF YADKINVILLE...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCK SHOALS...
  BROOKS CROSSROADS...
  COURTNEY...
  YADKINVILLE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3607 8088 3596 8081 3614 8048 3625 8076

$$

KK
2 follow-up statements
000 
WWUS51 KRNK 010627
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
127 AM EST MON JAN 1 2007

NCC197-010715-
/O.CON.KRNK.SV.W.0001.000000T0000Z-070101T0715Z/
YADKIN NC-
127 AM EST MON JAN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR YADKIN COUNTY...

AT 123 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR YADKINVILLE...MOVING
NORTHEAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3607 8088 3596 8081 3614 8048 3625 8076

$$


KK
000 
WWUS51 KRNK 010651
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 AM EST MON JAN 1 2007

NCC197-010659-
/O.CAN.KRNK.SV.W.0001.000000T0000Z-070101T0715Z/
YADKIN NC-
149 AM EST MON JAN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY IS CANCELLED...

THE STORM HAS WEAKENED AND MOVED EAST OUT OF YADKIN COUNTY. 
ADDITIONAL SHOWERS ARE POSSIBLE THIS MORNING.  


STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

LAT...LON 3607 8088 3596 8081 3614 8048 3625 8076

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 12:40 AM EST, 32 minutes earlier.

Area forecast discussion, Jan 1, 12:40 AM EST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1240 AM EST MON JAN 1 2007

.UPDATE...SHORT TERM AND AVIATION.

&&

.SHORT TERM /REST OF TONIGHT/...
ALLOWED WIND ADVISORY TO EXPIRE IN THE WEST. ADDED ADDITIONAL QPF AND
ADJUSTED POPS...TEMPERATURES AND WINDS OVERNIGHT. UPDATED ZONES
AND ISC GRIDS ALREADY OUT THIS MORNING.

&&

.AVIATION /06Z-06Z/...
COLD FRONT CONTINUES TO MARCH EAST ACROSS REGION THIS MORNING.
BANDS OF RAIN...LOW CLOUDS AND AREAS OF FOG WILL PRESIST THIS MORNING.
LIFR/IFR CONDITIONS EXPECTED WITH THE RAIN AND DENSE FOG.
CONDITIONS WILL IMPROVE THIS AFTERNOON AS COLD FRONT MOVES AWAY
FROM THE AREA. MOUNTAIN OBSCURATIONS ARE POSSIBLE TODAY.

&&

.PREV DISCUSSION...
/ISSUED 841 PM EST SUN DEC 31 2006/

UPDATE...
BAND OF PRE-FRONTAL RAINFALL ENTENDING SOUTH THRU SC/GA/FLA IS
WEAKENING AS UPR SUPPORT LIFTS QUICKLY NORTHEAST THRU THE OHIO
VALLEY. A SECOND BAND OF SHOWERS MORE CLOSELY ASSOC WITH THE COLD
FRONT AND JET ENERGY IS PUSHING INTO WRN NC AND FAR SW VA. THIS
WILL BRING ANOTHER QUARTER TO HALF INCH OF RAIN TO MANY PLACES
OVERNIGHT. MEANWHILE UPSLOPE SOUTHEAST FLOW IS ENHANCING RAINFALL
RATES ALONG THE BLUE RIDGE. THESE AREAS COULD SEE AN ADDITIONAL
INCH OF RAIN OVERNIGHT.

STRONG SOUTHEAST CROSS-BARRIER WINDS OVER TAZEWELL AND MERCER
COUNTY HAVE BEEN THWARTED BY SHALLOW LAYER OF COOL AIR AT THE SFC
ASSOC WITH WEDGE OF HIGH PRESSURE OVER THE MID-ATLANTIC.
OBSERVATIONS HAVE BEEN SHOWING GUSTS OF UP TO 30 MPH IN THIS AREA.
HOWEVER WARM FRONT JUST TO THEIR WEST STANDS A DECENT CHANCE OF
MOVING BACK EAST AND ALLOWING STRONG WINDS ALOFT TO MIX DOWN AGAIN
IN THIS AREA BEFORE THE LOW LEVEL JET MOVES ON NORTH BY MIDNIGHT.
SO WILL KEEP HIGH WIND WARNING GOING THRU THE NEXT FEW
HOURS...EVEN THOUGH CONFIDENCE IS LOW.

PREV DISCUSSION...
/ISSUED 701 PM EST SUN DEC 31 2006/

AVIATION /00Z-24Z/...

RAINFALL CONTINUING TO OVERSPREAD THE AREA AHEAD OF COLD FRONT
MOVING THRU THE TENNESSEE VALLEY. MUCH OF THE AREA REMAINS IN THE
COLD WEDGE...WITH CONDITIONS CONTINUING TO DROP INTO MVFR/IFR RANGE
OR BELOW WITH GOOD LOW LEVEL MOISTURE AROUND. EXPECT THESE
CONDITIONS WILL CONTINUE THRU THE FIRST PART OF THE TAF PERIOD
WITH AREAS OF DENSER FOG POSSIBLE AT TIMES AND MOUNTAIN
OBSCURATIONS EXPECTED. WARM FRONT TO THE SOUTH ALREADY RETREATING
NORTHWARD FAIRLY QUICKLY THIS EVENING WHILE COLD FRONT TO THE WEST
PROGRESSING EASTWARD. THIS IS LIKELY TO PUT THE SQUEEZE ON THE
COLD WEDGE LATER TONIGHT...SO IMPROVING CONDITIONS POSSIBLE BOTH
EAST AND WESTERN AREAS...WHILE CENTRAL MOUNTAIN LOCATIONS MAY HOLD
IN WITH THE WORST CONDITIONS THE LONGEST. WINDS QUITE TRICKY GIVEN
VERY STRONG LOW LEVEL JET BUT STABLE LAYER NEAR THE SURFACE. MOST
SITES WILL HOLD WITH LOWER WIND SPEEDS /10 KNOTS OR LESS/ UNTIL
LATER TONIGHT WHEN HIGHER SPEEDS POSSIBLE PENDING EROSION OF SFC
WEDGE AND BETTER MOMENTUM TRANSFER OF HIGHER SPEEDS ALOFT.
EXCEPTION WILL BE AROUND BLUEFIELD WEST VIRGINIA /KBLF/ DOWN INTO
THE MOUNTAIN EMPIRE OF VIRGINIA WHERE SOUTHEAST DOWNSLOPE WILL
CONTINUE TO PRODUCE GUSTY WINDS THRU ABOUT MIDNIGHT BEFORE FLOW
SHIFTS MORE SOUTHWESTERLY. ELSEWHERE WILL MAINTAIN LOW LEVEL WIND
SHEAR MENTION AS JET ABOUT 2KFT PROGGED AT OR BETTER THAN 40
KNOTS.

EXPECT ANY RAIN WILL EXIT THE WEST QUICKLY BY 12Z AS SFC FRONT
SHIFTS EAST...WITH IMPROVING CONDITIONS FOR A TIME BEFORE STRATUS
LIKELY FILLS IN LATE IN THE AFTN AS FLOW TURNS MORE WEST/NORTHWEST
WITH ONSET OF STRONGER COLD ADVECTION. TO THE EAST ACRS THE
PIEDMONT...PRECIP WILL LIKELY LINGER INTO EARLY AFTN AS SFC WAVE
ATTEMPTS TO SPIN UP ALONG FRONT WITH APPROACH OF UPR TROF. COLD
ADVECTION LOOKS TO OVERTAKE THE AREA TOWARD THE END OF THE TAF
PERIOD...WITH MVFR STRATOCU LIKELY SPILLING INTO THE
MOUNTAINS...WHILE EASTERN TAF SITES SEE AN IMPROVEMENT IN
CONDITIONS.

PREV DISCUSSION...
/ISSUED 310 PM EST SUN DEC 31 2006/

SHORT TERM /TONIGHT THROUGH MONDAY/...

NOT A LOT OF CHANGE TO THE GOING FORECAST AS THE WEAK COLD FRONT TO
THE WEST FINALLY CROSSES THE MOUNTAINS TONIGHT REACHING THE PIEDMONT
BY MONDAY AFTERNOON. THIS SETS THE STAGE FOR QUITE A WET BEGINNING
TO THE NEW YEAR BEFORE DRIER AIR SURGES IN FROM THE SW MONDAY
AFTERNOON. MSAS SHOWING WEDGE ENTRENCHED ACROSS MUCH OF THE REGION
ATTM WITH OTHER THAN THE EXCEPTION OF SOME UPSLOPE -RA/-DZ...MAIN
AXIS OF SHRA STILL TO THE SW. AS NEXT RIPPLE RIDES UP THE CONVEYOR
BELT OF DEEP RH PER VAPOR LOOP...EXPECT SHRA TO BECOME MORE
WIDESPREAD WITH A MODERATE/HEAVY BAND POSSIBLE BLUE RIDGE VICINITY
AROUND MIDNIGHT OR SHORTLY BEFORE. THIS SEEN VIA GOOD DIFFLUENCE
AND THETA ADVECTION OFF MOST GUIDANCE WHICH HAS BEST COVERAGE WEST
00Z-06Z AND OUT EAST THRU THE EARLY MORNING HOURS. MOISTURE MAY
BECOME PARALLEL TO UPPER FLOW DURING MONDAY ALLOWING SOME DELAY IN
EXODUS OF RAIN EASTERN ZONES UNTIL TRAILING S/W KICKS OUT THE
BOUNDARY FROM THE NW. HOWEVER GIVEN STRONG SW JET ALOFT TRAILING
SYSTEM OVERNIGHT WILL GO A BIT FASTER THAN EARLIER.

OTRW PLAN TO SLOW POPS DOWN A BIT EARLY ON THIS EVENING WITH MOST
CATEGORICAL OVERNIGHT BEFORE TAPERING FROM WEST TO EAST DURING
MONDAY. FOG MAY ALSO BECOME A PROBLEM AS WARM AIR ALOFT WORKS INTO
WEDGE SO HAVE INCLUDED MENTION THIS EVENING MOST SPOTS. ONSET OF
UPSLOPE WITH UPSTREAM COLD POOL MAY BRING A FEW SHRA TO NW ZONES
LATE MONDAY SO LEFT IN SLIGHT CHANCE THERE WITH DOWNSLOPE CLEARING
ELSEWHERE BY LATE AFTERNOON. OTRW WILL KEEP HIGH WIND WARNING WHERE
ONGOING AND NOT EXPAND ELSEWHERE AS DEEP WEDGE SUGGESTS LESS MIXING
DESPITE 50-60 SOUTHERLY JET THIS EVENING. TEMPS ABOUT STEADY EARLY
THEN RISING AS WARM FRONT LIFTS THRU AND HEAVIER RAIN ARRIVES.
MONDAY TRICKY GIVEN WARMTH ALOFT UNTIL LATE AND POTENTIAL FOR MORE
SUN AND GOOD AFTERNOON MIXING. THINK THE MET MOS TOO WARM ALTHO NOT
OUT OF THE QUESTION TO SEE 60-65 BLUE RIDGE EAST AND MID/UPR 50S
WEST.

LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...

BY TOMORROW NIGHT THE MAIN AREA OF PRECIPITATION WILL BE OUT OF THE
AREA...BUT STRONG 850 MB NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY
HELPING TO MAINTAIN CLOUDY CONDITIONS AND ISOLATED TO SCATTERED RAIN
SHOWERS IN THE PREFERRED UPSLOPE AREAS OF SOUTHEAST WEST VIRGINIA
SOUTH INTO NORTHWEST NORTH CAROLINA. TOWARDS SUNRISE
TUESDAY...ENOUGH COLD AIR SHOULD HAVE WORKED ITS WAY INTO THE AREA
FOR SOME BRIEF SNOW SHOWERS IN SOUTHEAST WEST VIRGINIA TO END THE
EVENT.

WE MAY SEE WINDS APPROACHING ADVISORY LEVELS IN THE HIGHER TERRAIN
OF THE MOUNTAIN EMPIRE OF SOUTHWEST VIRGINIA INTO NORTHWEST NORTH
CAROLINA AS EARLY AS THE LATE EVENING MONDAY NIGHT...AND LAST INTO
MID MORNING TUESDAY.

TUESDAY THROUGH SUNDAY LOOK TO BE A NEAR REPEAT OF OUR LATEST
WEATHER SITUATION. HIGH PRESSURE WILL BRIEFLY BUILD INTO AND THEN
CROSS THE REGION PROVIDING FOR ABOUT 2 DAYS WITH NO PRECIPITATION
IN THE FORECAST. WHILE THIS IS HAPPENING...LOW PRESSURE WILL BE
DEVELOPING IN THE GULF OF MEXICO AND THEN LIKE OUR CURRENT
SYSTEM...TRACK NORTHEAST TO ALONG THE WESTERN FLANKS OF THE
APPALACHIANS...ALLOWING FOR GOOD COVERAGE OF PRECIPITATION OVER THE
AREA BY ROUGHLY THURSDAY NIGHT THROUGH FRIDAY NIGHT. WITH WESTERN
TRACK OF THE LOW...PLENTY OF MILD AIR SHOULD KEEP THE PRECIPITATION
ALL RAIN DURING THE MAIN PERIOD OF PRECIPITATION. BUT AGAIN...AS THE
SYSTEM LIFTS NORTHEAST OF THE AREA...NORTHWEST FLOW WILL ONCE AGAIN
ESTABLISH ITSELF...BRINGING AN INCREASE IN WIND SPEED...AND
LINGERING SCATTERED RAIN SHOWERS IN THE MOUNTAINS PERHAPS ENDING AS
A BRIEF PERIOD OF SNOW SHOWERS AS COLD AIR MOVES IN.

FOR TEMPERATURES...HAVE STAYED NEAR OR SLIGHTLY ABOVE MAV MOS
GUIDANCE THROUGH THE PERIOD GIVEN OUR PERSISTENCE HAS BEEN MILDER
THAN AVERAGE AND MOS PROBABLY IS TRYING TO TREND TO CLIMATOLOGY IN
THE LATTER PERIODS. ONLY ADJUSTMENT TO THE TEMPERATURES FOR LOCAL
EFFECTS IS TUESDAY NIGHT. CONCERNED HERE THAT WHILE THE AXIS OF THE
SURFACE HIGH STILL WILL BE OVER THE AREA...SOUTHWEST FLOW ALOFT WILL
START RE-ESTABLISHING ITSELF HELPING TO SET UP WARM AIR ADVECTION
ABOVE A STRENGTHENING INVERSION. SO...TRIED TO SHOW LOW TEMPERATURES
WARMER ON THE RIDGES THAN IN THE VALLEYS THIS NIGHT BY ABOUT 5 OR 7
DEGREES...BUT THAT POTENTIALLY COULD BE ON THE CONSERVATIVE SIDE.

AVIATION /18Z-18Z/...

WIDESPREAD LOW CEILINGS IN FOG AND INCREASING -RA COVERAGE WILL
MAKE FOR OVERALL POOR CONDITIONS THROUGH MONDAY MORNING. EXPECT
ALL SPOTS TO LOWER INTO IFR LEVELS BY THIS EVENING BEFORE SOME
SLOW IMPROVEMENT POSSIBLE BY MIDDAY MONDAY WHEN MORE IN THE WAY OF
MVFR CEILINGS ARE EXPECTED. JET ALOFT WILL CONTINUE TO MAKE FOR
WIND SHEAR CONCERNS AND WILL MENTION IN ALL SITES EXCEPT BLF WHICH
HAS BETTER MIXING. OTRW PLENTY OF LOW CLOUDS/FOG/DZ TO KEEP
MOUNTAIN OBSCURATION IN PLACE INTO MONDAY AS WELL. WEAK COLD FRONT
JUST TO THE WEST SHOULD FINALLY WORK THROUGH AND HELP SCOUR
THINGS OUT A BIT BY MONDAY AFTERNOON.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

UPDATE...
SHORT TERM...KK
AVIATION...KK
Hazardous weather outlook, Jan 1, 12:05 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EST MON JAN 1 2007

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-011000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1205 AM EST MON JAN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT

MODERATE TO HEAVY RAIN OF ONE HALF TO ONE INCH WILL CAUSE MINOR
FLOODING OF ROADWAYS EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ001-002-018-VAZ007-009>020-WVZ042>045-011000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
1205 AM EST MON JAN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

MODERATE TO HEAVY RAIN OF ONE HALF TO ONE INCH WILL CAUSE MINOR
FLOODING OF ROADWAYS EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS ARE POSSIBLE BEHIND A COLD FRONT MONDAY
NIGHT AND TUESDAY MORNING. WINDS GUSTS MAY BE UP TO 40 MPH AT
HIGHER ELEVATIONS.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JJ

In the hours before

Special weather statement, Dec 31, 11:55 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1155 PM EST SUN DEC 31 2006

NCZ001>003-018>020-VAZ009>020-WVZ042>045-010615-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...YADKINVILLE...MARION...BLAND...PEARISBURG...
WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
BLUEFIELD...HINTON...UNION...LEWISBURG
1155 PM EST SUN DEC 31 2006

...HEAVY RAIN MOVING THROUGH THE AREA...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROAD AREA OF
MODERATE TO HEAVY RAIN MOVING THROUGH THE MOUNTAINS AND FOOTHILLS
OF NORTHWEST NORTH CAROLINA...AND THE MOUNTAINS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA. RADAR AND AUTOMATED RAIN
GAGES INDICATE RAINFALL RATES OF A HALF TO ONE INCH AN HOUR...SO
MOST LOCATIONS CAN EXPECT A HALF OF AN INCH OF RAIN THROUGH 100
AM...WHILE SCATTERED LOCATIONS WILL SEE AROUND AN INCH OF RAIN.
THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR
SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED
ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL
REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES.

NCZ004-VAZ022>024-032>035-043-010615-
STOKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-
INCLUDING THE CITIES OF...DANBURY...SALEM...FINCASTLE...
LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE
1155 PM EST SUN DEC 31 2006

...HEAVY RAIN APPROACHING THROUGH THE AREA...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROAD AREA OF
MODERATE TO HEAVY RAIN APPROACHING THE PIEDMONT AREAS OF NORTHWEST
NORTH CAROLINA...AND THE FOOTHILLS OF SOUTHWEST VIRGINIA. RADAR
AND AUTOMATED RAIN GAGES INDICATE RAINFALL OF A HALF TO ONE INCH
CAN BE EXPECTED WHEN THIS RAIN MOVES THROUGH...GENERALLY BETWEEN
1230 AND 130 AM. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE
ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH
FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY
DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A
MILE AT TIMES.

JJ
Special weather statement, Jan 1, 12:55 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1255 AM EST MON JAN 1 2007

NCZ004>006-020-010715-
STOKES-ROCKINGHAM-CASWELL-YADKIN-
INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE
1255 AM EST MON JAN 1 2007

...SHOWERS WITH HEAVY DOWNPOURS AND GUSTY WINDS MOVING THROUGH...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS
ASSOCIATED WITH AN ADVANCING FRONT MOVING EAST AT 30 MPH. THESE
SHOWERS WILL BE PASSING THROUGH THE NORTHWEST PIEDMONT OF NORTH
CAROLINA THROUGH 200 AM...AND WILL HAVE HEAVY DOWNPOURS OF UP TO
AN INCH OF RAIN IN LESS THAN AN HOUR...AND MAY BRING WIND GUSTS
OF UP TO 45 MPH. WITH THE SATURATED GROUND...THESE WINDS MAY BE
STRONG ENOUGH TO DOWN TREES. MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED
ROADS.

JJ
Special weather statement, Jan 1, 1:04 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
104 AM EST MON JAN 1 2007

NCZ003-VAZ014-016>020-022>024-032>035-043-010730-
SURRY-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
INCLUDING THE CITIES OF...DOBSON...RADFORD...BLACKSBURG...GALAX...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE
104 AM EST MON JAN 1 2007

...HEAVY RAIN MOVING THROUGH THE AREA...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BAND OF SHOWERS
WITH MODERATE TO HEAVY RAIN MOVING THROUGH THE BLUE RIDGE MOUNTAIN
AREAS OF NORTHWEST NORTH CAROLINA...AND SOUTHWEST VIRGINIA. RADAR
AND AUTOMATED RAIN GAGES INDICATE RAINFALL RATES OF AROUND AN
INCH AN HOUR...SO MANY LOCATIONS CAN EXPECT NEAR AN INCH OF
RAIN THROUGH 230 AM...WHILE SCATTERED LOCATIONS WILL SEE UP TO AN INCH
AN A HALF. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY
CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR
WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE
FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT
TIMES.

JJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:43 AM ESTWind AdvisoryRNKAlleghany, Ashe, Watauga23 hr
Jan 1, 6:22 AM ESTFlash Flood WarningRNKRockingham113 min
Jan 1, 7:51 AM ESTFlash Flood WarningRNKRockingham3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.